Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Smoothness of certain metric projections on Hilbert space

Author: Richard B. Holmes
Journal: Trans. Amer. Math. Soc. 184 (1973), 87-100
MSC: Primary 41A65
MathSciNet review: 0326252
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A study is made of differential properties of the distance function and the metric projection defined by a closed convex subset of Hilbert space. The former mapping is also considered within the context of more general Banach spaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A65

Retrieve articles in all journals with MSC: 41A65

Additional Information

PII: S 0002-9947(1973)0326252-2
Keywords: Best approximation, distance function, metric projection, Hilbert space, implicit function theorem, flat point
Article copyright: © Copyright 1973 American Mathematical Society